MAUDE Adverse Event Report: CAREFUSION, INC LOCKABLE DRAINAGE LINE; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC LOCKABLE DRAINAGE LINE; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7245A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0401.Patient problem code: f23.
 
Event or Problem Description
Follow up response received for pr# (b)(4) on 14/may/2024: - regarding issue reported "some of these points have been fixed with adhesive tape because accidental disconnection has occurred time and again, but without consequence, as it was noticed immediately.".What was the pleurx catheter connected to? did they used the pleurx bottle when connecting to the patients' catheter? - 50-7245a lockable drainage line was the disconnection occurred accidental? - no, access tip broke off.Response received: ¿ was the access tip of drainage line broken off in valve of the catheter? - yes.¿ what was the impact to the patient? - air entry into the body / pneumothorax.¿ please provide lot number associated with reported issue access tip broke off - 50-7245a, if available - not known.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.We would be very interested in examining product that does not meet your expectations and our quality standards.A photo of the defect could assist our quality team in their investigation.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis of the affected device.Examination of the product involved may provide clarification as to the cause for the reported failure.We regret any inconveniences this incident may have caused you and your facility.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Follow up response received for pr# (b)(4) on 14/may/2024: regarding issue reported "some of these points have been fixed with adhesive tape because accidental disconnection has occurred time and again, but without consequence, as it was noticed immediately." what was the pleurx catheter connected to? did they used the pleurx bottle when connecting to the patients' catheter? - 50-7245a lockable drainage line was the disconnection occurred accidental? - no, access tip brok off.Response received: was the access tip of drainage line broken off in valve of the catheter? - yes.What was the impact to the patient? - air entry into the body / pneumothorax.Please provide lot number associated with reported issue access tip broke off - 50-7245a, if available - not known.06/12/2024 - please review the response received below for follow up: as per additional information received for the (b)(4) "according to the chief physician, the patient was connected to a medela pump for drainage and the pleurx connection tube probably tore apart, so that the pin got stuck in the valve and air could be aspirated.Pat suffered a pneumothorax as a result." was the pneumothorax caused due to the patient was connected to a medela pump and pin got stuck? - no, it was due to the broken pin or lockable drainage line 50-7245a access tip broke off in valve of the catheter was the cause of the pneumothorax? - yes.If not, what was the impact to the patient when 50-7245a access tip broke off in valve of the catheter? could you please provide total number of pneumothorax occurrences? date the event for lockable drainage line 50-7245a access tip broke off in valve of the catheter? - 2024-05-02.

Brand Name
LOCKABLE DRAINAGE LINE
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19484058
Report Number9680904-2024-00013
Device Sequence Number12846103
Product Code DWM
UDI-Device Identifier10885403502385
UDI-Public(01)10885403502385
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7245A
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown